# SDR ASAA0280327

- Difficulty date: August 13, 2002
- Submitted: January 29, 2003
- Operation: Air carrier
- Aircraft: N981AS
- Make and model: Doug MD 83
- Aircraft serial: 53472
- System (JASC): 2432 · Battery/Charger System
- Part: Battery
- Part number: 30475022
- Condition: Failed
- Location: E/E Bay
- Part time: 47,705 hours, 25,407 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: M, B
- Precautionary procedure: K

## Discrepancy

LAX - JUST PRIOR TO PUSH BACK, SMOKE WAS NOTED DISCHARGING FROM VENT HOLES AFT OF THE NLG WHEEL WELL.  THE SMOKE WAS DETERMINED TO BE STEAM DISCHARGING FROM THE MAIN BATTERY VENT HOLES.  SUBSEQUENT SHOP INVESTIGATION REVEALED THAT BOTH MAIN BATTERIES S/N'S 9306248 AND 9306249 SUSTAINED SEVERE INTERNAL DAMAGE DEEMED BEYOND REPAIR.  THE CHARGER, ALTHOUGH IT PASSED SHOP TEST AS IS, HAS BEEN REMOVED AND FROM ALASKA'S STOCK AND SCRAPPED ALONG WITH BOTH BATTERIES.  REPLACED BATTERY CHARGER AND BOTH MAIN BATTERIES.  SYSTEM OP CHECKED OK.  (M)
